Gallbladder actinomycosis: Is it a complication after radiofrequency ablation with transarterial chemoembolization for hepatocellular carcinoma?

Research output: Contribution to journalArticle

Abstract

A 64-year-old man with a history of gallstones, common bile duct stones, chronic hepatitis B virus infection, and hepatic cirrhosis with a Child-Pugh score B was satisfactorily treated for hepatocellular carcinoma with radiofrequency ablation and transarterial chemoembolization. His course, however, was complicated by gallbladder actinomycosis 14 months after treatment, resulting in acute cholecystitis. Such a chain of events suggests that gallbladder actinomycosis may develop after radiofrequency ablation and transarterial chemoembolization in patients who are known to have gallstones and that asymptomatic gallstones should be treated before the application of nonsurgical, but invasive procedures for hepatocellular carcinoma.

Original languageEnglish
Pages (from-to)300-304
Number of pages5
JournalCentral European Journal of Medicine
Volume6
Issue number3
DOIs
Publication statusPublished - 2011 Jun 1

Keywords

  • Actinomycosis
  • Chemoembolization
  • Gallstone
  • Hepatocellular carcinoma
  • Radiofrequency ablation

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Gallbladder actinomycosis: Is it a complication after radiofrequency ablation with transarterial chemoembolization for hepatocellular carcinoma?'. Together they form a unique fingerprint.

  • Cite this